Hail, Kingfisher
- When
- November 10, 4:35 PM CST
- Where
- Kingfisher County, 4.8 mi NW of Cashion
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.840, -97.750
An unseasonably warm and moist airmass in place ahead of a cold front led to numerous thunderstorms developing across Oklahoma into western north Texas during the afternoon and evening of the 10th. Storms initially produced numerous large hail reports, with a couple high wind gusts and a tornado reported as well across southern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An unseasonably warm and moist airmass in place ahead of a cold front led to numerous thunderstorms developing across Oklahoma into western north Texas during the afternoon and evening of the 10th. Storms initially produced numerous large hail reports, with a couple high wind gusts and a tornado reported as well across southern Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 10, 2:18 PM CST, 2 hours 17 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 218 PM CST Wed Nov 10 2021 ...New SHORT TERM, LONG TERM, UPPER AIR... .SHORT TERM... (This evening through Thursday) Issued at 206 PM CST Wed Nov 10 2021 An upper-level wave and surface frontal system will move east across our forecast area this evening, bringing chances for thunderstorms, some likely severe, and a breezy, cooler night. Moderate instability and moderate vertical wind shear will support strong to severe storms, with the usual wind/hail threats. Hodographs are not overly impressive, but a few (relatively) weak tornadoes will be possible this evening with any supercells that develop, and with the QLCS that is expected to develop shortly after sunset. Once the cold front passes through, breezy north to northwest winds will bring cooler weather, and an end to rain/storm chances. CmS && .LONG TERM... (Thursday night through next Tuesday) Issued at 206 PM CST Wed Nov 10 2021 Dry northwest flow (aloft) will be the rule through Monday. A wave in the flow may bring a few showers to north-central Oklahoma late Thursday night/very early Friday, although any showers that occur will be brief, and generally light. The cooler weather will include low temperatures around freezing Saturday morning. As the forecast stands right now, most of the area that is expected to reach freezing has already had a freeze this season. However, none have had a "hard" freeze, so Frost/Freeze headlines will likely be needed once the area is better-defined. The remainder of the forecast period should feature mainly clear/dry weather with a slow warming trend. CmS && .AVIATION... (18Z TAFS) Issued at 1138 AM CST Wed Nov 10 2021 Low-level moisture continues to stream north ahead of a storm system approaching from the High Plains region. This is causing low ceilings across much of Oklahoma and north Texas. There will be a chance for thunderstorms (some probably severe) late this afternoon into the late evening, mainly east of KEND-KSPS, shifting east with time. As a cold front sweeps across the region this evening, clearing will follow, along with gusty northwest to north winds. && .UPPER AIR... Issued at 206 PM CST Wed Nov 10 2021 Upper air flights are planned for 21Z and 11/00Z.. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 43 61 41 55 / 50 0 10 0 Hobart OK 41 64 40 59 / 0 0 0 0 Wichita Falls TX 45 66 42 62 / 10 0 0 0 Gage OK 37 61 34 55 / 0 0 10 0 Ponca City OK 40 60 39 52 / 40 0 20 0 Durant OK 47 66 42 62 / 80 0 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...23 LONG TERM....23 AVIATION...23
Hazardous Weather Outlook National Weather Service Norman OK 1216 PM CST Wed Nov 10 2021 OKZ004>048-050>052-TXZ083>090-111100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1216 PM CST Wed Nov 10 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Strong to severe thunderstorms are expected to develop during the mid to late afternoon, as a cold front moves rather quickly across Oklahoma and northern Texas. Areas along and east of an Enid to Lawton and Wichita Falls line have a better chance of being impacted by severe storms. The stronger storms will capable of producing hail to the size of golf balls, winds over 60 mph and brief but heavy rainfall. There is also a low tornado risk, especially across south central and southeast Oklahoma. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations after 4 PM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Freezing Temperatures... Freezing temperatures are possible for much of Oklahoma early Saturday morning. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Special Weather Statement
National Weather Service Norman OK
320 PM CST Wed Nov 10 2021
OKZ018-102145-
Kingfisher OK-
320 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of Kingfisher County
through 345 PM CST...
At 320 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Hennessey to 10 miles east
of Greenfield. Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kingfisher, Hennessey, Okarche, Dover, Loyal and Omega.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3616 9772 3573 9778 3572 9818 3573 9821
3585 9821 3612 9804 3617 9790
TIME...MOT...LOC 2120Z 228DEG 29KT 3605 9799 3577 9819
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
340 PM CST Wed Nov 10 2021
OKZ012-018-019-102215-
Garfield OK-Kingfisher OK-Logan OK-
340 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of Kingfisher,
northwestern Logan and southeastern Garfield Counties through 415 PM
CST...
At 339 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Hennessey to 9 miles northwest of Okarche.
Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kingfisher, Hennessey, Okarche, Covington, Dover, Marshall, Douglas,
Bison and Lovell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3573 9772 3572 9807 3573 9820 3621 9795
3632 9757
TIME...MOT...LOC 2139Z 235DEG 24KT 3611 9785 3579 9814
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
349 PM CST Wed Nov 10 2021
OKZ013-102215-
Noble OK-
349 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of central Noble County
through 415 PM CST...
At 349 PM CST, Doppler radar was tracking a strong thunderstorm 5
miles north of Perry, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Perry, Red Rock, Marland, Sooner Lake and Ceres.
This includes Interstate 35 between mile markers 186 and 197.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3658 9702 3659 9699 3654 9694 3653 9696
3653 9699 3651 9701 3651 9703 3641 9703
3626 9736 3634 9744 3659 9719 3660 9706
TIME...MOT...LOC 2149Z 230DEG 29KT 3638 9731
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
409 PM CST Wed Nov 10 2021
OKZ008-013-102245-
Kay OK-Noble OK-
409 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of south central Kay
and northern Noble Counties through 445 PM CST...
At 409 PM CST, Doppler radar was tracking a strong thunderstorm near
Red Rock, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ponca City, Red Rock, Marland, Sooner Lake and Ceres.
This includes Interstate 35 between mile markers 190 and 196.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect for the warned area.
&&
LAT...LON 3670 9705 3668 9706 3666 9706 3664 9705
3660 9704 3659 9706 3658 9699 3655 9693
3653 9695 3653 9699 3651 9701 3651 9703
3640 9703 3631 9731 3636 9737 3671 9715
TIME...MOT...LOC 2209Z 237DEG 26KT 3644 9718
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BunkerThe Norman radar (KTLX), 71 km away, was scanning. The volume nearest the first event began at 22:37 UTC.
15 hail, 2 thunderstorm wind, 1 tornado. Local standard time, as filed.
Time based off of radar.
Storm chasers, including off-duty employees from the NWS Weather Decision Training Division, observed a tornado in northeastern Stephens County. The tornado moved through rural areas and no damage was reported to the NWS or local agencies, and the tornado path is estimated.
Estimated severe wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyThe tornado archive for Oklahoma, 2021Warnings in Oklahoma, November 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 991243, 991244, 991245, 991246, 991247, 991248, 991249, 991250, 991251, 991258, 991252, 991253, 991254, 992521, 991255, 991256, 991257, 991259.